Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 578, NWS Norman, OK

November 10, 2021Archer County, Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 7:00 PM CST for Archer County, Clay County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 7:00 PM CST (01:00 UTC)
Expired
Nov 10, 2021, 7:45 PM CST
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Archer County, TX, Clay County, TX

The radar

The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:12 PM CSTHAIL 1Buffalo Springs, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:26 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

690 
WUUS54 KOUN 110100
SVROUN
TXC009-077-110145-
/O.NEW.KOUN.SV.W.0578.211111T0100Z-211111T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
700 PM CST Wed Nov 10 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southern Clay County in northern Texas...
  East central Archer County in northern Texas...

* Until 745 PM CST.

* At 659 PM CST, severe thunderstorms were located near Scotland and 
  from 7 miles southwest of Bluegrove to 5 miles south of Bluegrove, 
  moving southeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Scotland, Windthorst, Bellevue, Lake Arrowhead, Bluegrove, Newport,
  Joy, Vashti and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3364 9864 3377 9832 3372 9813 3361 9798
      3347 9798 3347 9842 3343 9842
TIME...MOT...LOC 0059Z 303DEG 26KT 3364 9850 3357 9828 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

..speg.
1 follow-up statement
189 
WWUS54 KOUN 110125
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
725 PM CST Wed Nov 10 2021

TXC009-110134-
/O.CAN.KOUN.SV.W.0578.000000T0000Z-211111T0145Z/
Archer TX-
725 PM CST Wed Nov 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ARCHER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved into Clay County. 
Therefore, the warning has been cancelled for Archer County.

LAT...LON 3357 9842 3364 9827 3362 9813 3361 9798
      3347 9798 3347 9842
TIME...MOT...LOC 0124Z 300DEG 27KT 3351 9837 3354 9820 3350 9801 

$$

TXC077-110145-
/O.CON.KOUN.SV.W.0578.000000T0000Z-211111T0145Z/
Clay TX-
725 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHERN CLAY COUNTY...

At 724 PM CST, severe thunderstorms were located 5 miles southeast 
of Windthorst, 9 miles south of Bluegrove, and near Newport, moving 
southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Windthorst, Newport, Vashti, Shannon and Joy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3357 9842 3364 9827 3362 9813 3361 9798
      3347 9798 3347 9842
TIME...MOT...LOC 0124Z 300DEG 27KT 3351 9837 3354 9820 3350 9801 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
634 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-120045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
634 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Strong to severe thunderstorms will occur across portions of
central and southern Oklahoma, and north Texas through the
evening. Hail up to golf ball size and wind gusts up to 70 mph are
the main threat with the strongest storms. There is a low tornado
threat across portions of southern Oklahoma and north Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Nov 10, 6:36 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
636 PM CST Wed Nov 10 2021

OKZ028-029-040-110100-
Cleveland OK-Garvin OK-McClain OK-
636 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of northwestern Garvin,
southeastern Cleveland and southwestern McClain Counties through 700
PM CST...

At 636 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Noble to 5 miles east of Lindsay. Movement
was east at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Southeastern Norman, Purcell, Noble, Slaughterville, Lindsay,
Lexington, Goldsby, Maysville, Wayne, Washington, Criner, Lake
Thunderbird, Payne, Whitebead, Erin Springs and Little Axe.

This includes Interstate 35 between mile markers 76 and 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3527 9720 3474 9729 3478 9766 3517 9750
TIME...MOT...LOC 0036Z 275DEG 20KT 3516 9737 3482 9751

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Mahale
Local storm report, Nov 10, 6:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 S LAKESIDE CITY       33.77N 98.55W
11/10/2021  M1.00 INCH       ARCHER             TX   EMERGENCY MNGR

&&
Local storm report, Nov 10, 6:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TORNADO          4 SE BRAY               34.60N 97.76W
11/10/2021                   STEPHENS           OK   TRAINED SPOTTER

&&

PW
Local storm report, Nov 10, 6:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             4 NE BRAY               34.66N 97.78W
11/10/2021  E1.00 INCH       STEPHENS           OK   TRAINED SPOTTER

            DIMES AND QUARTERS. TIME ESTIMATED BASED ON
            RADAR.

&&

BRB
Local storm report, Nov 10, 6:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             5 E JONES               35.57N 97.21W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   FIRE DEPT/RESCUE

&&

PW
Local storm report, Nov 10, 6:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             DEER CREEK              36.81N 97.52W
11/10/2021  M1.00 INCH       GRANT              OK   TRAINED SPOTTER

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:17 PM CSTTornado WarningOUNClay28 min
Nov 10, 6:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Clay, Wichita45 min
Nov 10, 6:42 PM CSTSevere Thunderstorm WarningOUNClay21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.